MAUDE Adverse Event Report: IMPERATIVE CARE INC. SYMPHONY CATHETER; THROMBECTOMY SUCTION CATHETER

IMPERATIVE CARE INC. SYMPHONY CATHETER; THROMBECTOMY SUCTION CATHETER
Model Number SYMPHONY16F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 10/24/2024
Type of Reportable Event Death
Event or Problem Description
On the evening of (b)(6) 2024, a 77-year-old-male patient arrived at the emergency department with shortness of breath.A computed tomography (ct) scan was ordered.The ct scan showed that the patient's right ventricle/ left ventricle (rv/lv) ratio was a 1.4.The hospital's on-call interventional radiologist was consulted regarding the ct scan results.Ct scan showed the entire right lung was occluded proximal to the truncus anterior.The patient's left leg was noted to be swollen, so at an unspecified date and time a doppler ultrasound was performed.On the morning of (b)(6), an echocardiogram was performed.The patient was transferred for a venous thrombectomy procedure.Prior to placing a gore 16f sheath, the physicians performed several pre-runs and found the iliac was clear with no thrombus present.Thrombus was noted from the femoral to common femoral.The patient was positioned in a prone position for a left popliteal access to remove a thrombus.A 16f symphony catheter was positioned through a gore 16f sheath, and aspiration started.After the first pass it was noted that clot was in the catheter.There was approximately a 50cc of blood loss.The activated clotting time (act) was 140.The patient was administered 5000 units of heparin.For the second pass, the same symphony catheter was repositioned, and aspiration was applied.An additional 50cc of blood loss was observed.Contrast was applied through the symphony and a magnified imaging (starting at the mid-femoral) showed no signs of occlusion.However, an expanded imaging showed an apparent clot beyond the mid-femoral vein near the iliac.The symphony was advanced closer to the site of the potential clot.A second contrast was injected through the symphony.Imaging showed that the area where the apparent clot had been located was clear.The devices were then removed from the patient.While closing the access site, the physician noted a change in the patient's hemodynamics.Approximately 3-5 minutes later a code blue was called.The patient expired soon after.The physician running the code declared the cause death was due to a massive pulmonary embolism.No device issues were reported.
 
Additional Manufacturer Narrative
The device was discarded after use and therefore not available for return and investigation.No device deficiencies were reported related to the symphony catheter.The manufacturing records for the symphony device was reviewed and demonstrated that the product met all the design and manufacturing specifications.Based on case images and information provided it is unclear if the patient death from pulmonary embolism was caused by the patient's pre-existing comorbidities, contrast injection, or use of the symphony catheter.

Brand Name
SYMPHONY CATHETER
Common Device Name
THROMBECTOMY SUCTION CATHETER
Manufacturer (Section D)
IMPERATIVE CARE INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell avenue
campbell, CA 95008-6609
MDR Report Key20741649
Report Number3014590708-2024-00039
Device Sequence Number8648701
Product Code QEW
UDI-Device Identifier00850032079112
UDI-Public00850032079112
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K223216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberSYMPHONY16F
Device Catalogue NumberSYMPHONY16F
Device Lot NumberM1076032024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Initial Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE 16F SHEATH
Outcome Attributed to Adverse Event Life Threatening;
Patient Age77 YR
Patient SexMale